Alert archive / New Mexico / Tornado Warnings in 2009

Tornado Warning 12, NWS Albuquerque, NM

August 18, 2009Harding County, Mora County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Aug 18, 2009, 3:23 PM MDT for Harding County, Mora County, New Mexico. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2009, 3:23 PM MDT (21:23 UTC)
Expired
Aug 18, 2009, 4:15 PM MDT
In force
52 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, Mora County, NM

The radar

The Cannon AFB radar (KFDX), 185 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 12:29 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4155 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KABQ 182123
TORABQ
NMC021-033-182215-
/O.NEW.KABQ.TO.W.0012.090818T2123Z-090818T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 PM MDT TUE AUG 18 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  NORTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 415 PM MDT

* AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST
  CENTRAL MORA COUNTY...OR ABOUT 12 MILES NORTHEAST OF WAGON MOUND...
  MOVING EAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL EASTERN MORA COUNTY AROUND 340 PM MDT...
  RURAL NORTHEASTERN MORA COUNTY AROUND 350 PM MDT...
  RURAL NORTHWESTERN HARDING COUNTY AROUND 350 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3622 10457 3621 10433 3615 10428 3607 10430
      3603 10441 3606 10466 3616 10467
TIME...MOT...LOC 2123Z 266DEG 14KT 3612 10455

$$
1 follow-up statement
000 
WWUS55 KABQ 182150
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT TUE AUG 18 2009

NMC021-033-182215-
/O.CON.KABQ.TO.W.0012.000000T0000Z-090818T2215Z/
HARDING-MORA-
350 PM MDT TUE AUG 18 2009

...TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL MORA AND
NORTHWESTERN HARDING COUNTIES UNTIL 415 PM MDT...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
TORNADO WAS LOCATED OVER NORTHEASTERN MORA COUNTY...OR ABOUT 20 
MILES NORTHEAST OF WAGON MOUND...MOVING EAST AT 15 MPH. SPOTTERS 
HAVE REPORTED A FUNNEL CLOUD WITH THIS STORM. 

* THE TORNADO WILL BE NEAR...
  RURAL NORTHWESTERN HARDING COUNTY AROUND 400 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3617 10447 3621 10433 3615 10428 3607 10430
      3603 10441 3607 10448
TIME...MOT...LOC 2148Z 266DEG 14KT 3613 10443

$$


34

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Aug 18, 3:05 PM MDT, 18 minutes earlier.

Area forecast discussion, Aug 18, 3:05 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT TUE AUG 18 2009

.DISCUSSION...
SEVERE THUNDERSTORMS HAVE ERUPTED ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AS EXPECTED.  THESE STORMS
WILL CONTINUE TO MOVE EAST AND NORTHEAST OFF THE HIGHER TERRAIN INTO
VERY UNSTABLE AIR THROUGH THE EVENING HOURS. LAPS ANALYSIS CURRENTLY
SHOWING CAPE VALUES BETWEEN 2000 AND 3000 J/KG ROUGHLY NORTHEAST OF
A LINE FROM KRTN...TO KLVS....TO PORTALES...WITH ANOTHER POCKET OF
INSTABILITY OVER THE SOUTH CENTRAL MTNS. MEANWHILE THE NAM CONTINUES
TO INDICATE 40-50KTS OF 0-6KM SHEAR ACROSS THIS AREA.  SOUTHEASTERLY
SFC WINDS CONTINUE TO ADVECT DEWPOINTS IN THE 60S ACROSS THE EASTERN
PLAINS WHILE WEST TO SOUTHWEST WINDS ARE CURRENTLY MIXING DOWN TO
THE SURFACE ACROSS THE NORTHERN MTNS.  THE AREA OF CONVERGENCE WILL
CONTINUE TO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE
EVENING. ADDING TO THE LIFT IS THE SHORTWAVE TROUGH MOVING INTO
WESTERN NM AT THIS TIME. THEREFORE...THE MAIN STORM MODE WILL BE
SUPERCELLS INTO THE EVENING...WITH VERY LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES.

THE TROUGH AXIS WILL MOVE EAST OF NM BY WEDNESDAY MORNING...LEAVING
THE CWA UNDER LARGE SCALE SUBSIDENCE. THUS...WEDNESDAY SHOULD BE
QUIET ACROSS MUCH OF THE AREA...WITH AN OUTSIDE CHANCE OF A STRAY
SHOWER OR TSTM ACROSS THE NORTHEAST AND/OR SOUTHEAST.
OTHERWISE...BREEZY WEST TO NORTHWEST WILL DRY THE AREA OUT...WITH
PERHAPS AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE NW.

A STRONG BACK DOOR FRONT WILL MOVE SOUTHWEST ACROSS THE STATE LATE
WEDNESDAY INTO THURSDAY.  THIS SHOULD PUSH MOISTURE BACK THROUGH THE
GAPS OF THE CENTRAL MTN CHAIN ON THURSDAY AFTN/EVE AND MODELS ARE
SUGGESTING THIS PUSH MAKES IT ALL THE WAY TO THE ARIZONA BORDER.
MODELS ARE NOT PRODUCING ANY QPF ACROSS THE AREA...AND THOUGH
BEHIND THE FRONT IT WONT BE AS MOISTURE RICH AS THE FRONT
YESTERDAY..IT SEEMS PRUDENT TO ADD A MENTION OF SHOWERS AND TSTMS
ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS. SHOULD THE
MOISTURE REACH AS FAR WEST AS THE AZ BORDER...THIS WILL SET THE
STAGE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS WESTERN
PORTIONS OF THE STATE...DESPITE THE UPPER HIGH BUILDING
OVERHEAD...AND LATER SHIFTS MAY NEED TO RAISE POPS FOR FRIDAY
AFTERNOON. OVER THE WEEKEND...THE UPPER HIGH WILL DOMINATE THE
WEATHER PATTERN...AND MOISTURE MAY BE RECYCLED IN THE FORM OF
SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN.

34

&&

.AVIATION...
SHORT WAVE TROUGH MOVING THROUGH NORTHERN NEW MEXICO TONIGHT WILL
SHIFT MOUNTAIN TOP WINDS TO NORTHWEST. THROUGH 12Z WED...VFR
CONDITIONS WESTERN NEW MEXICO WITH A FEW CLOUD BUILDUPS WITH GUSTY
WINDS OVER MAINLY GILA REGION. CENTRAL MOUNTAIN CHAIN TO THE TEXAS
BORDER...WDLY SCT MOUNTAIN OBSCURATIONS IN MVFR/IFR CIGS/VSBYS DUE
TO STRONG TO SEVERE TSTMS WITH POTENTIAL FOR WIND GUSTS IN EXCESS
OF 50 KT AND LARGE HAIL TIL 03Z. LOCALIZED MVFR/IFR CIGS/VSBYS IN
LOW CLOUDS/FOG NEAR TX BORDER POSSIBLE AFT 06Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
INCREASE IN MID LEVEL MOISTURE OVER SOUTHWEST AND LOWER RIO
GRANDE VALLEY AREAS WILL RESULT IN ISOLATED TO SCATTERED MAINLY
DRY SHOWERS AND A FEW STORMS REST OF THE AFTERNOON AND THIS
EVENING. A STRONG SHORT WAVE TROUGH MOVING THROUGH NORTHERN NEW
MEXICO TONIGHT WILL BRING STRONGER WINDS ALOFT...AND COMBINED WITH
LATE DAY HUMIDITIES BELOW 15 PERCENT...LOCALIZED CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE BEFORE SUNSET MAINLY OVER
NORTHWEST AND WEST CENTRAL NEW MEXICO. FROM THE CENTRAL MOUNTAIN
CHAIN EASTWARD...DEEPER LOW LEVEL MOISTURE HAS ALLOWED FOR
SCATTERED SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE...TO
DEVELOP THIS AFTERNOON.

MODELS SHOW MUCH OF THE LOW LEVEL MOISTURE TO BE SWEPT TOWARDS THE
TEXAS BORDER WEDNESDAY AS DRY NORTHWEST FLOW PREVAILS...RESULTING IN
MUCH LESS CONVECTIVE ACTIVITY. LATE DAY RH WILL CONTINUE TO FALL
BELOW 15 PERCENT IN THE WEST...AND SOME LOCALIZED CRITICAL
CONDITIONS MAY DEVELOP IN THE AFTERNOON.

ANOTHER SURFACE FRONT THURSDAY WILL PUSH LOW LEVEL MOISTURE BACK TO
THE CENTRAL MOUNTAIN CHAIN AND POSSIBLY INTO THE RIO GRANDE VALLEY
THURSDAY NIGHT...FOR AN UPSWING IN CONVECTION. BY THE WEEKEND...HIGH
PRESSURE ALOFT IS EXPECTED TO BUILD OVER THE SOUTHERN
ROCKIES...LARGELY PUTTING THE KIBOSH ON CONVECTIVE DEVELOPMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  49  91  53  93 /   0   0   0   0
DULCE...........................  38  85  41  87 /   0   0   0   0
CUBA............................  42  85  44  86 /   5   0   0   0
GALLUP..........................  44  89  47  90 /   0   0   0   0
EL MORRO........................  43  83  43  86 /   0   0   0   0
GRANTS..........................  41  88  44  90 /   0   0   0   0
QUEMADO.........................  46  86  44  88 /   0   0   5   0
GLENWOOD........................  55  93  54  95 /   5   0   5   0
CHAMA...........................  36  80  38  83 /   5   0   0   0
LOS ALAMOS......................  48  85  51  85 /   5   0   0   0
PECOS...........................  49  86  50  83 /  20   0   0  10
CERRO/QUESTA....................  41  82  44  82 /  20   0   0   5
RED RIVER.......................  36  74  38  72 /  20   0   0  10
ANGEL FIRE......................  35  76  36  75 /  20   0   0  10
TAOS............................  40  84  43  85 /   5   0   0   0
ESPANOLA........................  45  92  48  91 /   5   0   0   0
SANTA FE........................  49  87  54  85 /  10   0   0   5
SANTA FE AIRPORT................  50  90  52  87 /   5   0   0   5
ALBUQUERQUE FOOTHILLS...........  59  91  59  92 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  61  92  62  91 /   5   0   0   0
ALBUQUERQUE VALLEY..............  58  93  58  93 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  60  92  59  93 /   5   0   0   0
LOS LUNAS.......................  57  94  56  94 /   5   0   0   0
RIO RANCHO......................  60  92  59  92 /   5   0   0   0
SOCORRO.........................  59  93  57  93 /  10   0   5   0
SANDIA PARK/CEDAR CREST.........  50  84  47  83 /  10   0   0   5
MORIARTY/ESTANCIA...............  51  89  51  86 /  10   0   5  10
CLINES CORNERS..................  53  86  55  80 /  20   0   5  10
GRAN QUIVIRA....................  56  87  56  86 /  20   5   5  10
CARRIZOZO.......................  60  92  57  90 /  20   5   5   5
RUIDOSO.........................  55  84  53  80 /  30  10   5  10
CAPULIN.........................  49  85  48  75 /  60  10  10  10
RATON...........................  47  87  50  79 /  50  10   5  10
LAS VEGAS.......................  49  85  51  80 /  30   5   5  10
CLAYTON.........................  59  88  57  77 /  60  10  10  10
ROY.............................  59  88  56  79 /  50   5  10  10
CONCHAS.........................  61  97  63  84 /  50   5   5   5
SANTA ROSA......................  58  94  56  84 /  50   5   5  10
TUCUMCARI.......................  62  98  62  84 /  50   5  10   5
CLOVIS..........................  63  95  60  82 /  40   5  10  10
PORTALES........................  64  96  62  83 /  30   5  10  10
FORT SUMNER.....................  63  96  62  84 /  40   5   5  10
ROSWELL.........................  65  99  64  88 /  20   5   5  10
PICACHO.........................  61  95  59  85 /  30   5   5  10
ELK.............................  57  90  56  83 /  30  10   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34/99
Hazardous weather outlook, Aug 18, 12:40 PM MDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1240 PM MDT TUE AUG 18 2009

NMZ501>540-191200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1240 PM MDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM THIS
EVENING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO...WHERE LARGE HAIL
AND DAMAGING WIND GUSTS ARE POSSIBLE.  AN ISOLATED TORNADO IS ALSO
POSSIBLE IN THE WATCH AREA. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO
SOME MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

In the hours before

Local storm report, Aug 18, 1:38 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
138 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             OJO FELIZ               36.06N 105.12W
08/18/2009  E1.75 INCH       MORA               NM   TRAINED SPOTTER

            GOLF SIZE HAIL

&&

MTORRES
Special weather statement, Aug 18, 1:40 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
140 PM MDT TUE AUG 18 2009

NMZ523-524-533-539-182015-
CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-GUADALUPE COUNTY-SOUTH
CENTRAL HIGHLANDS-
140 PM MDT TUE AUG 18 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST TORRANCE COUNTY...

AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTH OF CORONA.
MOVEMENT WAS NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE DURAN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3456 10535 3433 10519 3421 10562 3437 10570
TIME...MOT...LOC 1940Z 247DEG 20KT 3432 10556

40
Local storm report, Aug 18, 1:52 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
152 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             4 E ELK                 32.94N 105.26W
08/18/2009  M0.75 INCH       CHAVES             NM   TRAINED SPOTTER

            PENNY SIZE HAIL LASTED 35 MINUTES

&&

CJONES
Local storm report, Aug 18, 2:26 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
226 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             2 SSE SOUTH SAN YSIDRO  35.42N 105.56W
08/18/2009  E1.75 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

            GOLF SIZE HAIL ESTIMATED.

&&

MTORRES
Special weather statement, Aug 18, 3:01 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT TUE AUG 18 2009

NMZ540-182130-
SOUTHWEST CHAVES COUNTY-
301 PM MDT TUE AUG 18 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES SOUTHWEST OF HOPE.
MOVEMENT WAS SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3265 10517 3281 10494 3270 10481 3253 10482
      3252 10483 3251 10505
TIME...MOT...LOC 2101Z 323DEG 22KT 3263 10494

40
Local storm report, Aug 18, 3:06 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             LAS VEGAS               35.60N 105.22W
08/18/2009  E1.75 INCH       SAN MIGUEL         NM   LAW ENFORCEMENT

            GOLF SIZE HAIL

&&

MTORRES

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:01 PM MDTSevere Thunderstorm WarningABQUnion29 min
Aug 17, 6:10 PM MDTSpecial Weather StatementABQChaves50 min
Aug 17, 7:05 PM MDTAreal Flood AdvisoryABQChaves, Lincoln115 min
Aug 17, 7:36 PM MDTSpecial Weather StatementABQDe Baca39 min
Aug 17, 8:05 PM MDTSevere Thunderstorm WarningABQUnion55 min
Aug 17, 8:13 PM MDTTornado WarningABQUnion47 min
Aug 17, 10:24 PM MDTSpecial Weather StatementABQUnion36 min
Aug 18, 4:00 AM MDTSpecial Weather StatementABQQuay30 min
Aug 18, 12:26 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln64 min
Aug 18, 1:20 PM MDTAreal Flood AdvisoryABQChaves85 min
Aug 18, 1:23 PM MDTSevere Thunderstorm WarningABQColfax, Mora67 min
Aug 18, 1:28 PM MDTSevere Thunderstorm WarningABQChaves62 min
Aug 18, 1:40 PM MDTSpecial Weather StatementABQTorrance35 min
Aug 18, 1:55 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe65 min
Aug 18, 1:58 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance62 min
Aug 18, 2:14 PM MDTSevere Thunderstorm WarningABQColfax61 min
Aug 18, 2:27 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Mora63 min
Aug 18, 2:28 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance62 min
Aug 18, 2:43 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance2 hr
Aug 18, 2:46 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union59 min
Aug 18, 2:47 PM MDTAreal Flood AdvisoryABQChaves88 min
Aug 18, 2:58 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance35 min
Aug 18, 3:01 PM MDTSpecial Weather StatementABQ29 min
Aug 18, 3:06 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel54 min
Aug 18, 3:14 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel61 min
Aug 18, 3:24 PM MDTSevere Thunderstorm WarningABQDe Baca66 min
Aug 18, 3:30 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Mora, Union60 min
Aug 18, 3:31 PM MDTSpecial Weather StatementABQ44 min
Aug 18, 3:45 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel60 min
Aug 18, 4:08 PM MDTTornado WarningABQColfax, Harding, Union52 min
Aug 18, 4:14 PM MDTSevere Thunderstorm WarningABQGuadalupe, Harding, San Miguel61 min
Aug 18, 4:20 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt55 min
Aug 18, 4:26 PM MDTSevere Thunderstorm WarningABQHarding, Union64 min
Aug 18, 4:29 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union61 min
Aug 18, 4:43 PM MDTSevere Thunderstorm WarningABQHarding, Quay62 min
Aug 18, 4:49 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt56 min
Aug 18, 4:57 PM MDTTornado WarningABQHarding, Union32 min
Aug 18, 5:00 PM MDTTornado WarningABQHarding18 min
Aug 18, 5:15 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union60 min
Aug 18, 5:36 PM MDTTornado WarningABQQuay24 min
Aug 18, 5:44 PM MDTSevere Thunderstorm WarningABQChaves, Curry, Quay, Roosevelt61 min

Nearby

Tornado Warnings in New Mexico, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.